MAUDE Adverse Event Report: PENUMBRA, INC. INDIGO SYSTEM LIGHTNING 7; QEW

PENUMBRA, INC. INDIGO SYSTEM LIGHTNING 7; QEW
Catalog Number LITNG7XTORQ130
Medical Device Problem Codes Fluid/Blood Leak (1250); Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/23/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Evaluation of the returned cat7 confirmed that the catheter was fractured near the hub.If the cat7 is manipulated at an angle during use, damage such as a kink and subsequent fracture may occur.Further evaluation revealed ovalization on the catheter shaft.This damage was incidental to the reported complaint and the root cause could not be determined.Due to the fracture, the cat7 was unable to be functionally tested.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the left superficial femoral artery (sfa) and popliteal artery using an indigo system catheter 7 (cat7), a non-penumbra sheath and a guidewire.During the procedure, the physician completed two passes in the target vessel without removing the cat7 from the patient''s body.While attempting to make the third pass, the physician heard air leaking and upon inspection, a hole was noticed at the hub and the catheter transition point.Therefore, the physician inserted the guidewire to remove the cat7.Upon removal, the cat7 fractured at the hub; therefore, the remainder portion of the cat7 was pulled out of the patient''s body over the guidewire.No additional information regarding the completion of the procedure was provided.There was no report of an adverse effect to the patient.

Brand Name
INDIGO SYSTEM LIGHTNING 7
Common Device Name
QEW
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key16584515
Report Number3005168196-2023-00116
Device Sequence Number1635537
Product Code QEW
UDI-Device Identifier00815948022584
UDI-Public815948022584
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K210323
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/21/2023
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/14/2025
Device Catalogue NumberLITNG7XTORQ130
Device Lot NumberH00000706
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/01/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/23/2023
Initial Report FDA Received Date03/21/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/15/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age31 YR
Patient SexMale
Date Report Sent to FDA01/01/2005